I was under the impression you could no longer get Accutane? If you can, it certainly can help you immensely.
That picture is me, before I went to the dermatologist for the first time, at 14. They did the same thing for me they did for you: antibiotics and creams. That helped with the really gross stuff, the stuff that's below the surface, but like you, I still had bad skin. Never had it anywhere but my face. They kept giving me different doses of the same shit, until, after three years, my mom asked them about accutane (I had never heard of it.)
I started taking it my senior year of high school. As they said might happen, it improved my acne a LOT at first. Then it got bad. I don't remember the timeline exactly (it's been almost four years now), but it definitely went back to normal, and then worse than it had been, for a while, and it is extremely frustrating.
While I would definitely recommend it as a solution, let me tell you that you really can't understand the side effects until you take it. And they are different for everyone. They're not making up the risk of depression and various mental health issues. There is a definite correlation. Personally, I never got depressed, but I think it messed with my head some. I started feeling very aggressive, I had a very short fuse, and I found myself thinking about violence at the most random and inappropriate times. It was weird.
If your experience is like mine, and other people I know who have taken it, you are NOT ready for the dryness. If you use chapstick now, you know that you spread it around a couple times, and you're good. It works for the first few months on Accutane. After that, I could have used an entire tube of chapstick on my lips, and it wouldn't have done a thing. They get incredibly dry. My skin dried out a little bit too, but it was nothing lotion couldn't help.
But your lips...oh man. After chapstick becomes useless, you have to start using vaseline. I was carrying around tubes of Aquaphor everywhere I went. It is messy, it stains, and it is very hard to wash off your hands or the surrounding skin that you will inevitably cover in this shiny vaseline shit. People will think you're wearing lip gloss, and you will look ridiculous. But you'll be miserable without it.
In the middle of my treatment, where the dose was the highest (they build up the dosage, then taper it off), my nose started getting dry. After a few weeks, I started getting random nosebleeds in the middle of class. I'd just be sitting there, not touching my nose, blowing it, or anything, and blood would just start dripping out. After that, I had to put vaseline in my nose too, to stop it from bleeding.
You can't drink alcohol when you're on it. At all. Ever You have to eat every time you take a dose, and it has to be something with fat in it. You have to get blood work done every month, and if anything comes back that is too concerning, they won't refill your prescription. Oh and you can't eat for like twelve hours before getting the work done. I'm sure they've told you about a lot of this.
The reason I'm being so dramatic and negative is that you don't seem to think that the side effects are very serious, and that attitude makes me think you also might not take all of the instructions as seriously as your dermatologist. I was lucky, I had a pretty mild experience, and I followed all the rules to the letter. I know people whose skin got HORRIBLE while they were on it. It just fucked them up so much before it got better. And all the risks they talk about, while possibly uncommon, are still real.
Also, if you're not serious about doing it the right way, consistently, you're probably wasting your time and money. I knew a kid who was on it, who sometimes missed doses, drank alcohol in excess, and was generally just laid back about it. I found out he was on it because I saw he had Aquaphor too. He had been on it longer than me, and you couldn't tell, because his skin hadn't improved at all. He still has bad skin today, years later.
All that being said, it was the best choice I ever made, and I wish I had known about it sooner. The time I was on it was pretty miserable, and I wondered if I'd ever actually look normal, but, for me, it was a miracle drug. I'll post a current picture in the next post, so you can see what my skin is like today.